Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 72, NWS New Orleans, LA

May 30, 2015Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 30, 2015, 6:44 PM CDT for Pike County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2015, 6:44 PM CDT (23:44 UTC)
Expired
May 30, 2015, 7:15 PM CDT
In force
31 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
957 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

221 
WUUS54 KLIX 302344
SVRLIX
MSC113-310015-
/O.NEW.KLIX.SV.W.0072.150530T2344Z-150531T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 PM CDT SAT MAY 30 2015

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PIKE COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 715 PM CDT

* AT 644 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR MAGNOLIA...OR NEAR MCCOMB...
  AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCCOMB...MAGNOLIA...SUMMIT AND MCCOMB AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3130 9026 3109 9026 3107 9046 3125 9053
      3135 9030 3135 9028
TIME...MOT...LOC 2344Z 252DEG 8KT 3119 9042 

$$
1 follow-up statement
613 
WWUS54 KLIX 310009
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 PM CDT SAT MAY 30 2015

MSC113-310016-
/O.EXP.KLIX.SV.W.0072.000000T0000Z-150531T0015Z/
PIKE MS-
709 PM CDT SAT MAY 30 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY WILL
EXPIRE AT 715 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS CONCERNING DAMAGING WINDS AND LARGE HAIL. THEREFORE THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. 

HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. 
NUISANCE STREET FLOODING IS MORE LIKELY ACROSS PIKE COUNTY. 
THEREFORE...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS 
IN EFFECT UNTIL 930 PM. 

LAT...LON 3130 9026 3109 9026 3107 9046 3125 9053
      3135 9030 3135 9028
TIME...MOT...LOC 0003Z 252DEG 8KT 3119 9042 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:17 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, May 30, 3:17 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 PM CDT SAT MAY 30 2015

.SHORT TERM...
A HIGH CAPE...LOW SHEAR ENVIRONMENT IN PLACE. THERE IS A WEAK
UPPER LEVEL TROUGH OVER LA AND MS THIS AFTERNOON. AT THE SURFACE
HIGH PRESSURE RIDGE DOMINATES THE AREA.

.LONG TERM...
THE UPPER LEVEL TROUGH WILL GRADUALLY STRENGTHEN AND ACT AS A
FOCUS FOR MORE NUMEROUS THUNDERSTORMS...ESPECIALLY DURING THE DAY
LIGHT HOURS WHEN CONVECTIVE HEATING IS AT ITS MAXIMUM. PART OF
THE UPPER LEVEL TROUGH COULD GET CUT OFF AND LINGER OVER LA...AR
AND MS MONDAY THROUGH WEDNESDAY BEFORE IT WEAKENS AND MOVES TO
AL..TN BY THURSDAY. THE FORECAST AREA WILL BE DOMINATED BY A
BUILDING UPPER LEVEL RIDGE IN THE WEST LA AND THE SLOWLY
RETREATING UPPER LEVEL TROUGH IN MS AND AL LATER DURING THE WEEK.
THIS PATTERN WILL HELP LIMIT THE NUMBER OF THUNDERSTORMS AND BRING
WARMER MAXIMUM TEMPERATURES. HOWEVER...WILL HAVE TO MONITOR
THUNDERSTORM POTENTIAL LATER IN THE WEEK...SINCE ANY THAT FORM
WILL BE GOOD WET MICROBURST CANDIDATES.

&&

.AVIATION...
CUMULUS FIELD RATHER EXTENSIVE ACROSS THE CWA TERMINALS THIS
AFTERNOON. GENERALLY VFR CONDITIONS AT FORECAST ISSUANCE TIME. RADAR
SHOWS ISOLATED CONVECTION RANDOMLY DOTTING THE AREA. ANY ORGANIZED
CONVECTION IS STILL SEVERAL HOURS WEST OF THE ATCHAFALAYA
RIVER...AND NOT EXPECTED TO REACH LOCAL TERMINALS THIS AFTERNOON.
EXPECT MUCH OF THIS ACTIVITY TO DISSIPATE WITH SUNSET. VFR
CONDITIONS EXPECTED FOR MOST OF THE NIGHT. SOME MVFR VSBYS POSSIBLE
AT KMCB AROUND SUNRISE ON SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS
SHOULD BEGIN REFIRING BY ABOUT 15Z SUNDAY...BECOMING A LITTLE MORE
NUMEROUS DURING THE AFTERNOON HOURS. AS HAS BEEN THE CASE THE LAST
COUPLE DAYS...BRIEF MVFR TO IFR CONDITIONS POSSIBLE WITH THE
STRONGER STORMS...GUSTS TO 30 KNOTS OR SO AS WELL. 35

&&

.MARINE...
LIGHT EAST TO SE WINDS WILL REMAIN OVER THE COASTAL WATERS
THROUGH THE FORECAST. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE EACH DAY. SOME NOCTURNAL SHOWERS SHOULD ALSO DEVELOP EACH
NIGHT THROUGH MID WEEK. 17/35

&&

.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...NONE.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  68  83  67 /  60  40  60  40
BTR  87  70  85  68 /  60  40  60  40
ASD  86  71  85  70 /  50  30  60  40
MSY  86  72  85  71 /  60  30  60  40
GPT  85  72  84  71 /  30  20  40  40
PQL  86  70  85  70 /  20  10  30  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 6:02 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
602 PM CDT SAT MAY 30 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-311115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
602 PM CDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DIMINISH THIS EVENING. A
STRONG STORM OR TWO IS STILL POSSIBLE WITH THE MAIN HAZARDS BEING
LOCALLY STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES AND BRIEF
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS SUNDAY AND
MONDAY. THE MAIN HAZARDS WILL BE LOCALLY STRONG WIND
GUSTS...FREQUENT LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL.

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY THROUGH FRIDAY. SOME MAY PULSE TO STRONG
LEVELS...GENERATING LOCALLY HIGH WIND GUSTS...FREQUENT LIGHTNING
STRIKES AND BRIEF HEAVY RAINFALL EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 30, 4:17 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
417 PM CDT SAT MAY 30 2015

LAZ034-302145-
POINTE COUPEE-
417 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN POINTE COUPEE
PARISH...

AT 417 PM CDT...A STRONG THUNDERSTORM WAS OVER FORDOCHE...OR 9 MILES
NORTHEAST OF KROTZ SPRINGS...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ROADS...LIVONIA...FORDOCHE AND LOTTIE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3051 9170 3069 9167 3069 9139 3052 9147
TIME...MOT...LOC 2117Z 279DEG 8KT 3059 9161
Special weather statement, May 30, 4:42 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
442 PM CDT SAT MAY 30 2015

LAZ034-047-302215-
WEST BATON ROUGE-POINTE COUPEE-
442 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST BATON ROUGE AND
SOUTHEASTERN POINTE COUPEE PARISHES...

AT 442 PM CDT...A STRONG THUNDERSTORM WAS NEAR LIVONIA...OR NEAR NEW
ROADS...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW ROADS...LIVONIA AND ERWINVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3069 9160 3069 9135 3060 9131 3058 9132
      3057 9130 3052 9128 3050 9128 3049 9127
      3051 9158
TIME...MOT...LOC 2142Z 264DEG 12KT 3061 9151
Special weather statement, May 30, 4:54 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
454 PM CDT SAT MAY 30 2015

LAZ035-036-048-302230-
EAST FELICIANA-EAST BATON ROUGE-WEST FELICIANA-
454 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN EAST BATON ROUGE...
SOUTHEASTERN WEST FELICIANA AND SOUTHWESTERN EAST FELICIANA
PARISHES...

AT 454 PM CDT...A STRONG THUNDERSTORM WAS NEAR SLAUGHTER...OR 7 MILES
NORTHWEST OF ZACHARY...MOVING NORTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ZACHARY...JACKSON AND SLAUGHTER.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3083 9112 3062 9116 3068 9134 3089 9134
TIME...MOT...LOC 2154Z 190DEG 15KT 3072 9125
Special weather statement, May 30, 5:18 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
518 PM CDT SAT MAY 30 2015

LAZ047-048-302245-
WEST BATON ROUGE-EAST BATON ROUGE-
518 PM CDT SAT MAY 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST BATON ROUGE
AND CENTRAL EAST BATON ROUGE PARISHES...

AT 517 PM CDT...A STRONG THUNDERSTORM WAS OVER BATON ROUGE. THE STORM
WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...BAKER...PORT ALLEN...BRUSLY...MERRYDALE...MONTICELLO...
BROWNFIELDS...WESTMINSTER AND BATON ROUGE AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3043 9103 3038 9123 3055 9127 3063 9104
TIME...MOT...LOC 2217Z 163DEG 3KT 3048 9115
Local storm report, May 30, 5:38 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
538 PM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     BATON ROUGE AIRPORT     30.53N 91.15W
05/30/2015  M53.00 MPH       EAST BATON ROUGE   LA   OFFICIAL NWS OBS

&&

FZEIGLER
Special weather statement, May 30, 6:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
634 PM CDT SAT MAY 30 2015

MSZ069>071-310015-
WALTHALL MS-PIKE MS-AMITE MS-
634 PM CDT SAT MAY 30 2015

...SPECIAL WEATHER STATEMENT...

AT 631 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTHERN PIKE COUNTY TO
SOUTHEAST AMITE COUNTY...MOVING NORTHEAST AT 5 MPH. STORMS WITHIN
THE LINE MAY TRAIN OVER THE SAME AREAS. AS A RESULT...VERY HEAVY
RAINFALL OVER A SHORT PERIOD OF TIME CAN BE EXPECTED.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MAGNOLIA AND OSYKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3133 9008 3101 9028 3100 9031 3100 9066
      3135 9026 3135 9011
TIME...MOT...LOC 2331Z 234DEG 5KT 3095 9071 3137 9023

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:34 PM CDTSpecial Weather StatementLIXPike41 min
May 30, 6:40 PM CDTAreal Flood AdvisoryLIXPike3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.